MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a moderate to heavy, mildly tortuous superficial femoral artery that is 100% stenosed.After deployment of a 6.0x100mm supera self-expanding stent (ses), when attempting to remove the supera delivery system the tip of the delivery system separated and was snared out.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the system lock and deployment lock were not rotated into the lock position and the stent appeared to not be completely deployed when pulled back into the sheath.It should be noted that the supera peripheral stent system instructions for use (ifu) states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.The deviation of the ifu appears to have caused/contributed to the reported difficulties.Additionally, reportedly when attempting to remove the supera delivery system, resistance was noted at the distal sheath and force was applied.It should be noted that the ifu also states: precaution: should unusual resistance be felt at any time during stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.The force applied during removal of the device seemed to be a reasonable clinical response to the reported difficulties.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that failing to rotate the system lock and deployment lock into the lock position resulted in during removal the tip of the device becoming inadvertently caught on the deployed stent resulting in the reported difficult to remove.Manipulation of the compromised device using force ultimately resulted in the reported tip material separation.As reported, an attempt was made to snare out the separated tip however the tip was embedded in a previously occluded peroneal.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 - excessive force, failure to follow steps / instructions.
 
Event or Problem Description
Subsequently after the initial report had already been filed, during deployment of the supera ses, the system lock and deployment lock were not rotated into the lock position and the stent appeared to not be completely deployed when pulled back into the sheath.The stent was confirmed to be implanted at the lesion.When attempting to remove the supera delivery system, resistance was noted at the distal sheath and force was applied.The tip of the delivery system separated and an attempt was made to snare out the separated tip, however the tip was embedded in a previously occluded peroneal.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22072547
Report Number2024168-2025-05328
Device Sequence Number8711793
Product Code NIP
UDI-Device Identifier08717648211829
UDI-Public(01)08717648211829(17)260930(10)4101561
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberS-60-100-120-P6
Device Catalogue NumberS-60-100-120-P6
Device Lot Number4101561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale